Wildcat, thank you for your thorough answer. you have been a GR8 help!
It may not be your imagination.
"A recent study conducted by researchers at University of British Columbia indicates that the over-the-counter medications, and Tylenol specifically, that can alleviate physical pain may also be effective in numbing emotional pain, specifically the type that is associated with anxiety. The study confirms data from an older study from 2009.
The scientists speculate that anxiety, like emotional pain, is interpreted as a type of pain by the brain. Apparently, the brain's physical reaction to these types of pain responds in the same way to over-the-counter painkillers as the physical reaction underlying headaches or sore joints and muscles."
This is an excerpt from an article in Psychology Today.
As WCV stated so well. It may not be your imagination. Your question and WCV's response prompted me to investigate my own experience with ibuprofen.
My Doctor has urged me to take Tylenol (Acetaminophen) for arthritis pain and other sinus headache because it is easier on the stomach. However, I have always felt that ibuprofen produced a bit of an anxiolytic response in me and was a good sleep aid even without the diphenhydramine added to the "PM" version. Well sure enough, I just googled ibuprofen and anxiolytic and found this: "These findings suggest that IBU exerts a therapeutic effect on PTSD that might be at least partially mediated by alleviation of anxiety symptoms due to its anti-inflammatory activity and BDNF expression in the rat brain." I'm no rat (well, sometimes I am rightfully accused of that) but there is at least some research to suggest that it may not be my imagination!
Take care for now and all the best.
If you feel and think that Tylenol works for your anxiety then I would say yes to you. Otherwise, those that have a lot of anxiety this won't help except make a headache from the anxiety slightly better.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.